Alert archive / Kentucky / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 4, 2007, 6:07 PM EDT for Laurel County, Kentucky. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2007, 6:07 PM EDT (22:07 UTC)
- Expired
- May 4, 2007, 8:00 PM EDT
- In force
- 113 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Laurel County, KY
The radar
The Jackson,KY radar (KJKL), 89 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 042208
FFWJKL
KYC125-050000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
607 PM EDT FRI MAY 4 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 800 PM EDT
* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL HEAVY ENOUGH TO CAUSE FLASH FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF LONDON...OAKLEY...ATLANTA...CAMP WILDCAT...CRUISE...
GREENMOUNT...HARE AND HAZEL PATCH.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OVER AREAS THAT HAVE
ALREADY SEEN HEAVY RAIN. ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND
A HALF INCHES WILL BE POSSIBLE POSSIBLE IN THE WARNED AREA BETWEEN 6
AND 7 PM.
EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3696 8411 3701 8396 3708 8390 3715 8397
3725 8397 3728 8408 3733 8412 3729 8420
3721 8427 3712 8413 3704 8411
$$
GEOGERIAN2 follow-up statements
000
WGUS73 KJKL 042257
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
657 PM EDT FRI MAY 4 2007
KYC125-050000-
LAUREL KY-
657 PM EDT FRI MAY 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
LAUREL COUNTY...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER
THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONDON...
WOOD CREEK LAKE...VICTORY...TEMPLER...PITTSBURG...MERSHONS...
MCWHORTER AND LAMERO.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH WILL BE POSSIBLE
IN THE WARNED AREA BETWEEN 7 AND 8 PM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL SATURDAY MORNING.
LAT...LON 3696 8411 3701 8396 3708 8390 3715 8397
3725 8397 3728 8408 3733 8412 3729 8420
3721 8427 3712 8413 3704 8411
$$
GEOGERIAN000
WGUS73 KJKL 050002
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
801 PM EDT FRI MAY 4 2007
KYC125-050009-
LAUREL KY-
801 PM EDT FRI MAY 4 2007
...THE FLASH FLOOD WARNING EXPIRED AT 800 PM EDT FOR LAUREL
COUNTY...
THE HEAVIEST RAINS HAVE EXITED THE WARNED AREA...ENDING THE THREAT
OF FLASH FLOODING...HOWEVER ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO MOVE NORTH ACROSS THE AREA THROUGH
MIDNIGHT...CONTINUING TO THREATEN AREAS WITH URBAN AND SMALL STREAM
NUISANCE FLOODING.
LAT...LON 3696 8411 3701 8396 3708 8390 3715 8397
3725 8397 3728 8408 3733 8412 3729 8420
3721 8427 3712 8413 3704 8411
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 4, 4:52 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 4, 4:52 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 452 PM EDT FRI MAY 4 2007 .SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED BOUNDARY REMAINS JUST SW OF THE CWA THIS MORNING...WITH AN INVERTED TROUGH EXTENDING EAST ACROSS THE SOUTHERN CWA. A MID LEVEL SW/V WAS APPROACHING THE REGION FROM THE WEST. CAPES HAVE REACHED 1000+ J/KG THIS AFTERNOON. SHEAR IS WEAK...BUT SOME UPDRAFTS HAVE BEEN SUFFICIENT FOR MARGINALLY SEVERE HAIL JUST WEST OF THE CWA. OTHERWISE... THUNDERSTORMS HAVE BEEN ABLE TO PRODUCE LOCALLY HEAVY RAIN IN MOIST ATMOSPHERE 1.3 TO 1.4 INCH RANGE DUE TO RELATIVELY SLOW MOVEMENT AND SOME TRAINING. THE THREAT FOR MARGINALLY SEVERE HAIL/MARGINALLY SEVERE THREAT WILL LINGER INTO THIS EVENING. THE SW/V WILL PROGRESS EAST ACROSS THE CWA INTO SATURDAY MORNING AND THEN PASS SE OF THE CWA ON SAT EVENING. UPPER LEVEL RIDGING WILL STRENGTHEN TO THE WEST OF THE AREA ON SAT AND BUILD INTO THE REGION TO END THE NEAR TERM PERIOD. CONVECTION WILL CONTINUE ACROSS THE SW CWA INTO THIS EVENING AND DAYTIME HEATING IS LOST. AREAS FURTHER NE INTO THE CWA HAVE FINALLY CLEARED OUT...WITH INSTABILITY INCREASING THERE. ADDITIONAL SCATTERED CONVECTION WILL LIKELY DEVELOP IN THE NE 2/3 OF THE CWA THIS EVENING. LLJ IS EXPECTED TO STRENGTHEN OVERNIGHT...WITH ADDITIONAL CONVECTIVE DEVELOPMENT IN ISENTROPIC LIFT OVER THE BOUNDARY...OVER OR JUST WEST OF THE CWA...ESPECIALLY LATER TONIGHT AS THE SW/V MOVES INTO CENTRAL KY. CONTINUED WITH HIGHEST CHANCES THIS EVENING...LIKELY IN THE SW...WITH LOWER CHANCES TO THE NE. OPTED FOR CAT POPS LATER TONIGHT FOR EXPECTED ADDITIONAL THUNDERSTORM DEVELOPMENT. BOTH MAV AND MET ARE IN THAT RANGE AND MODELS SHOWING SIGNIFICANT LIFT AND MOISTURE AHEAD OF THE SW/V. CLOUDCOVER WILL HELP TO HOLD TEMPS UP TONIGHT TOWARD THE HIGHER END OF GUIDANCE. THE CHANCE FOR CONVECTION WILL REMAIN INTO SAT...WITH THE SW/V PASSING ACROSS THE CWA. CONTINUED WITH CAT POPS...ESPECIALLY EASTERN CWA ON SAT. PW/S WILL CONTINUE TO REMAIN HIGH...SO ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE. CLOUDS AND PRECIP ARE EXPECTED TO HOLD BACK TEMPS ON SAT. SAT NIGHT THROUGH SUNDAY NIGHT...THE UPPER LEVEL RIDGE WILL BUILD EAST INTO THE AREA...WITH RELATIVELY STRONG HIGH PRESSURE BUILDING IN FROM THE EASTERN GREAT LAKES INITIALLY AND THEN INTO THE OH VALLEY. THE NEARLY STATIONARY BOUNDARY TO OUR SW WILL PUSH WELL SOUTH OF THE AREA ON SAT NIGHT...WITH CHANCES FOR PRECIP DIMINISHING ON SAT NIGHT. SKIES WILL CLEAR OUT FROM NE TO SW FOR SUN AS MUCH DRIER WORKS INTO THE AREA (MODELS ARE FORECASTING MEAN LAYER RH OF 15 TO 25 PERCENT FOR LATE SUN INTO SUN NIGHT). MOSTLY CLEAR SKIES ARE EXPECTED ON SUN NIGHT...WITH LOWS SEVERAL DEGREES COOLER THAN RECENT NIGHT. AS FOR HYDRO...THUNDERSTORMS WILL BE RELATIVELY SLOW MOVING...10 TO 15 KT...WITH THE POTENTIAL FOR TRAINING. THE SW CWA RECEIVED THE HEAVIEST RAIN SO FAR TODAY...WITH SOME AREAS ALREADY BEING PRIMED FOR A FLASH FLOOD THREAT FROM RECENT RAINFALL. OPTED TO ISSUE AN FFA FOR THE SW CWA FOR TONIGHT. IF HEAVY RAIN FALLS OVER MORE OF THE AREA THIS EVENING...OR DEVELOPS OUTSIDE OF THIS AREA...LATER SHIFTS MAY NEED TO RECONSIDER THE AREA THAT IS IN THE FFA. WILL UPDATE THE SPS FOR THE NE 2/3 OF THE CWA FOR LOCALLY HEAVY RAIN THREAT TONIGHT AND INTO TOMORROW. .LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED UPPER LEVEL RIDGE DOMINATES THE AREA THROUGH MIDWEEK AS AN OMEGA BLOCK DEVELOPS OVER THE EASTERN CONUS AND WESTERN ATLANTIC. 1030 MB PLUS SURFACE HIGH PRESSURE WILL BUILD DOWN THE ATLANTIC SEABOARD BRINGING A MUCH DRIER AND SOMEWHAT COOLER AIRMASS TO THE LOCAL AREA MONDAY AND TUESDAY. WITH THE COOLER NORTHEASTERLY FLOW EXPECTED... HAVE LOWERED TEMPS A LITTLE ON MONDAY BUT WITH AMPLE SUNSHINE EXPECTED AND WINDS GRADUALLY VEERING AROUND TO THE SOUTHWEST... EXPECT TEMPS TO WARM BACK INTO THE UPPER 70S TO LOWER 80S ON TUESDAY AND WEDNESDAY. LONG RANGE MODELS ARE IN DECENT AGREEMENT ON GRADUALLY BREAKING DOWN THE BLOCK WITH THE UPPER LEVEL RIDGE SINKING SOUTHEAST INTO FLORIDA AS TROUGHING GETS KICKED NORTHEASTWARD OUT OF THE SOUTHERN ROCKIES. SURFACE PROGS AND MOISTURE FIELDS INDICATE A FRONTAL BOUNDARY DROPPING SOUTH THROUGH THE OHIO VALLEY ON WEDNESDAY THEN RETURNING NORTH ON THURSDAY AS LOW PRESSURE MOVES INTO THE UPPER MIDWEST. THE FRONT LOOKS TO REMAIN FAR ENOUGH TO OUR NORTH THAT POPS WILL BE DROPPED ON WEDNESDAY... HOWEVER MOISTURE RETURN AND APPROACHING COLD FRONT FROM THE WEST WARRANTS SLIGHT CHANCE POPS LATE WEDNESDAY NIGHT INTO THURSDAY. TOUGH CALL BEYOND THURSDAY BUT COLD FRONT IS CURRENTLY EXPECTED TO LAY OVER INTO THE AREA ON FRIDAY PROVIDED RIDGING OVER THE SOUTHEAST REMAINS WEAK ENOUGH TO ALLOW IT TO DO SO. DUE TO THE LOW CONFIDENCE... FRIDAY WILL BE INTRODUCED WITH CHANCE POPS. CONFIDENCE IS A LITTLE BETTER WITH REGARDS TO TEMPS REMAINING ABOVE CLIMO AND 04/00Z MEX GUIDANCE NUMBERS TO END THE WORK WEEK WITH DAYTIME HIGHS EXPECTED TO TOP OUT IN THE UPPER 70S TO LOWER 80S. && .AVIATION.../18Z TO 18Z/ AIRMASS IS DESTABILIZING FROM JKL SOUTH AS BREAKS HAVE DEVELOPED IN THE CLOUDS AFTER INITIAL BAND OF SHOWERS MOVED THROUGH THIS MORNING. LATEST RADAR IMAGES INDICATE ISOLATED CONVECTION FIRING NEAR SME AND THIS TREND SHOULD CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. SCATTERED COVERAGE THIS AFTERNOON IS EXPECTED TO BECOME MORE WIDESPREAD OVERNIGHT TONIGHT AS THE LOW LEVEL JET RAMPS UP AND POTENT DISTURBANCE ROTATES NORTH OVER THE WESTERN HALF OF THE STATE. EXPECT CONDITIONS TO DETERIORATE TO MVFR AT LEAST AFTER 00Z IN SHOWERS AND TSTORMS AND THEN LOWER TO IFR/LIFR AFTER MIDNIGHT AS FOG AND LOW CLOUDS GET ADDED TO THE MIX. THE PRECIP SHOULD GRADUALLY DIMINISH IN COVERAGE BY AROUND 12Z OR SLIGHTLY AFTER AS THE DISTURBANCE MOVES AWAY FROM THE AREA... HOWEVER DON/T EXPECT CONDITIONS TO MAKE ANY GREAT IMPROVEMENTS AS LOW CLOUDS KEEP AT LEAST MVFR CONDITIONS LINGERING THROUGH THE END OF THE TAF PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ068-079-080- 083>087. && SHORT TERM...JP LONG TERM...ABE AVIATION...ABE
Hazardous weather outlook, May 4, 4:55 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 455 PM EDT FRI MAY 4 2007 KYZ044-050>052-058>060-069-088-104-106>120-060000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 455 PM EDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT...MAINLY SOUTH OF THE MOUNTAIN PARKWAY. ORDINARY THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY WITH THE CONTINUED POTENTIAL FOR LOCALIZED EXCESSIVE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN OR FLOODING. KYZ068-079-080-083>087-060000- ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE 455 PM EDT FRI MAY 4 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. RAINFALL OF AROUND ONE INCH IS POSSIBLE THROUGH SATURDAY MORNING...WITH LOCALIZED AMOUNTS OF TWO TO THREE INCHES IN AREAS THAT EXPERIENCE MULTIPLE THUNDERSTORMS. MUCH OF THIS RAIN COULD FALL OVER A FEW HOURS. THE RAINFALL IS EXPECTED TO BRING QUICK RISES ON MANY SMALL STREAMS AND CREEKS AND POSSIBLY RESULT IN FLOODING OF LOW LYING AREAS NEARBY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY WITH THE CONTINUED POTENTIAL FOR LOCALIZED EXCESSIVE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN OR FLOODING. GREIF/JJ
In the hours before
Special weather statement, May 4, 3:54 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 354 PM EDT FRI MAY 4 2007 KYZ080-042030- LAUREL- 354 PM EDT FRI MAY 4 2007 ...A STRONG THUNDERSTORM TO AFFECT NORTHERN LAUREL COUNTY THROUGH 430 PM EDT FRIDAY AFTERNOON... AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAST BERNSTADT...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE NEAR OAKLEY AROUND 405 PM EDT...VICTORY AROUND 410 PM EDT...ATLANTA AROUND 415 PM EDT...MCWHORTER AROUND 420 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, May 4, 4:31 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 431 PM EDT FRI MAY 4 2007 KYZ080-042100- LAUREL- 431 PM EDT FRI MAY 4 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN LAUREL COUNTY THROUGH 500 PM EDT FRIDAY AFTERNOON... AT 431 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LYNN CAMP... MOVING NORTHEAST AT 10 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, May 4, 5:01 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 501 PM EDT FRI MAY 4 2007 KYZ044-050>052-058>060-069-088-104-106>120-050430- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 501 PM EDT FRI MAY 4 2007 ..LOCALLY HEAVY RAINFALL REMAINS POSSIBLE TONIGHT AND ON SATURDAY... A FRONT WILL REMAIN NEARLY STATIONARY IN THE VICINITY OF EASTERN KENTUCKY THROUGH SATURDAY...PROVIDING THE CONTINUED FOCUS FOR SHOWERS AND THUNDERSTORMS. LIGHT STEERING WINDS ALOFT AND AMPLE MOISTURE WILL SET THE STAGE FOR THE POTENTIAL OF THUNDERSTORM CELLS PASSING REPEATEDLY OVER THE SAME LOCATIONS...PRODUCING LOCALLY HEAVY RAINFALL AND THE POSSIBILITY OF FLASH FLOODING. LOCALLY HEAVY RAINFALL HAS FALLEN SINCE WEDNESDAY...WITH ALL AREAS EXPERIENCING ENOUGH RAIN TO BEGIN SATURATING THE SOIL. WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED TONIGHT AND THE THREAT OF RAIN LASTING INTO SATURDAY...THEIR IS A DISTINCT POSSIBILITY OF EXCESSIVE RAINFALL. HOWEVER...AT THIS TIME...THE EXACT LOCATIONS AND RAIN AMOUNTS WE WILL SEE THROUGH SATURDAY ARE STILL IN QUESTION. PERSONS IN EASTERN KENTUCKY SHOULD MONITOR LATER FORECASTS FOR FURTHER UPDATES. IF THE THREAT FOR WIDESPREAD FLOODING RAIN INCREASES...A FLASH FLOOD WATCH MAY BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. JP
Local storm report, May 4, 5:15 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
515 PM EDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 SSE HYDEN 37.10N 83.36W
05/04/2007 E1.00 INCH LESLIE KY TRAINED SPOTTER
QUARTER-SIZED HAIL.
&&
JPLocal storm report, May 4, 5:30 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL HYDEN 37.16N 83.37W
05/04/2007 E0.88 INCH LESLIE KY TRAINED SPOTTER
NICKEL-SIZED HAIL.
&&
JPLocal storm report, May 4, 5:50 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
550 PM EDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG STINNETT 37.09N 83.40W
05/04/2007 LESLIE KY COUNTY OFFICIAL
TWO TREES DOWN ON KY-421 NEAR STINNETT.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:18 PM EDT | Flash Flood Warning | JKL | Laurel | 3 hr |
| May 4, 4:00 PM EDT | Flash Flood Watch | JKL | Bell, Clay, Estill, Harlan, Jackson, Knox and 8 more | 28 hr |
| May 4, 4:22 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie | 23 min |
| May 4, 4:41 PM EDT | Severe Thunderstorm Warning | JKL | Leslie | 34 min |
| May 4, 5:15 PM EDT | Severe Thunderstorm Warning | JKL | Leslie, Perry | 45 min |
| May 4, 6:12 PM EDT | Flash Flood Warning | JKL | Wayne | 2 hr |
| May 4, 6:19 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Laurel | 41 min |
| May 4, 6:20 PM EDT | Flash Flood Warning | JKL | Clay | 3 hr |
| May 4, 6:26 PM EDT | Flash Flood Warning | JKL | Pulaski | 3 hr |
| May 4, 6:38 PM EDT | Flash Flood Warning | JKL | Whitley | 97 min |
Nearby
Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.